MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50 x 20 synergy drug-eluting stent was advanced for treatment.However, upon loading the stent onto the wire, resistance was felt and was noted that the stent delivery system broke.The procedure was completed with a different device with no complications.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50 x 20 synergy drug-eluting stent was advanced for treatment.However, upon loading the stent onto the wire, resistance was felt and was noted that the stent delivery sytem broke.The procedure was completed with a different device with no complications.It was further reported that the stent was pulled off the delivery catheter while the physician was trying to take the catheter off the wire.
 
Additional Manufacturer Narrative
Device is a combination product.(f10) device code- added device dislodged or dislocated.Device evaluated by mfr.: synergy ii us mr 2.50 x 20mm stent delivery system (sds) was returned for analysis the device was returned with the stent detached from the balloon.As a result, the crimped stent outer diameter could not be measured.The maximum stent profile for sds was within maximum crimped stent profile measurement.The balloon was not inflated, and crimp marks were evident on the balloon.The balloon folds were relaxed and inner polymer extrusion bunching was noted in the balloon area.A visual and tactile examination of the hypotube identified multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section identified a shaft break at the wire exit port 117.5cm distal from distal end of strain relief.With the core wire exposed.The inner polymer extrusion was also bunched in balloon area.The guidewire used by the customer was not returned for analysis.A 0.014 inch guidewire could not be loaded due to the inner polymer extrusion bunching in balloon area and the shaft break.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9404215
Report Number2134265-2019-14424
Device Sequence Number2606523
Product Code NIQ
UDI-Device Identifier08714729840152
UDI-Public08714729840152
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023922381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1